Article

Enoxaparin Induced Maculopapular Rash

Niphy Annie Varghese1, Savitha Tarikere Gangadhar2, Vineetha Bharathan Menon1, Krishna Undela1, Madhan Ramesh1★★ Corresponding author

  1. 1Department of Clinical Pharmacy, JSS Medical College & Hospital, JSS University, Mysore- 570 004, Karnataka, INDIA.
  2. 2Department of Dermatology, JSS Medical College & Hospital, JSS University, Mysore- 570 004, Karnataka, INDIA.

CORRESPONDENCE

Madhan Ramesh

Department of Clinical Pharmacy, JSS Medical College & Hospital, JSS University, Mysore- 570 004, Karnataka, INDIA.

mramesh@jssuni.edu.in

Received: 24-10-2015; Accepted: 10-12-2015.

Volume 8, Issue 4 · pp. 199–201 · PUBLISHED · DOI: 10.5530/ijopp.8.4.10

View on IJPP original site ↗

ABSTRACT

Enoxaparin is the most frequently prescribed low molecular weight heparin worldwide. It has reports of causing rare cutaneous reactions at therapeutic and toxic doses. Herein we report a case of erythematous maculopapular rashes presumed secondary to enoxaparin administration. A 65-year-old male patient diagnosed with acute coronary syndrome developed erythematous maculopapular rashes over the trunk and upper limb after receiving two doses of injection enoxaparin 40 mg. His past medical history was insignificant. The symptoms resolved two days after stopping the drug. Based on his presentation, we presume that the condition was result of enoxaparin. Causality assessment was also suggestive of a probable relationship between the patient’s symptoms and use of enoxaparin.Enoxaparin can cause cutaneous adverse reactions among patients sensitive to this drug. While the pathophysiology of these cutaneous adverse drug reactions is incompletely understood, clinicians should be vigilant to allow early detection of these problems.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Varghese, N. A., Gangadhar, S. T., Menon, V. B., Undela, K., & Ramesh, M. (). Enoxaparin Induced Maculopapular Rash. Indian Journal of Pharmacy Practice, 8(4), 199–201. https://doi.org/10.5530/ijopp.8.4.10